Lipitor is the brand name for the drug Atorvastatin which is made and sold by Pfizer the American Pharmaceutical Company. The medication is a popular drug that is used to treat high cholesterol.
The drug has been licenced for sale in Ireland for a number of years and is the world’s largest selling pharmaceutical drug in history.
One of the primary reasons for prescribing Lipitor was based on the marketing claim that by more dramatically lowering the “bad cholesterol” then other statins, Lipitor was more effective than other statins at preventing heart disease.
Several Plaintiffs are suing Pfizer for damages claiming that continued use of the drug caused them to contract type II diabetes. They claimed that studies have shown that while the drug is very effective in lowering cholesterol levels it significantly increases the risk of developing type ii diabetes in post-menopausal women. Diabetes is a disease that is associated with weight gain. Women with a BMI below 21 are not at risk of diabetes due to weight but if they have been taking Lipitor and have developed the disease Lipitor may have been responsible for their type II diabetes.
In 2010 a medical journal called the Lancet published a study that showed the risk of type II diabetes in women who were on Lipitor. The study compared a group of women not taking Lipitor and those on the drug and how the prevalence of diabetes differed in the 2 groups. Furthermore, in March 2011 the Journal of the American College of Cardiology also published another study that showed the prevalence of diabetes type II specifically with the use of Lipitor. Lipitor causing diabetes in women has been researched over the last 10 years and the results of the study confirmed that the drug increased the risks for developing diabetes.
Contact Moloney & Co Solicitors today at 045-898000 or simply e-mail us at firstname.lastname@example.org or fill out our online claim form if you believe that Lipitor has caused you to contract type 11 diabetes. We will assist you in investigating whether there is a CAUSAL link between Lipitor and your diagnosis.